Alert archive / Wyoming / Flood Watches in 2014

Flood Watch 3, NWS Cheyenne, WY

May 22, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this flood watch at May 22, 2014, 3:42 PM MDT for Albany County, Carbon County, Wyoming. It took effect at May 25, 2014, 12:00 PM MDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
May 22, 2014, 3:42 PM MDT (21:42 UTC)
In effect from
May 25, 2014, 12:00 PM MDT
Expired
May 28, 2014, 3:08 AM MDT
In force
63 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 22, 12:22 PM MDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 22, 12:22 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1222 PM MDT THU MAY 22 2014

.UPDATE...
ISSUED AT 1222 PM MDT THU MAY 22 2014

MADE VERY FEW CHANGES TO THE FORECAST FOR THE MORNING UPDATE AS
THE CURRENT FORECAST IS ON TRACK. LOOKING AT SCATTERED SHOWERS
WITH A FEW EMBEDDED TSTORMS DEVELOPING OVER THE MOUNTAINS HERE AT
18Z...MANY OF WHICH ARE QUITE PULSE-LIKE IN NATURE AND SLOW
MOVING. MESOANALYSIS FROM THE PAST FEW HOURS SHOWS THE ATMOSPHERE
SLOWLY BUT STEADILY DESTABILIZING...WITH MLCAPES IN THE VCTY OF
500 J/KG. THE EASTERN PLAINS ARE QUITE CAPPED STILL...BUT THE CAP
IS STEADILY ERODING IN THE HIGH COUNTRY THUS GIVING WAY TO THE
CONVECTIVE ACTIVITY IN THIS AREA. BULK SHEAR CONTINUES TO BE LESS
THAN 30 KTS...SO EXPECT THE VERY PULSE-LIKE TREND OF CONVECTION TO
CONTINUE THROUGH MUCH OF THE AFTERNOON. ADDED MENTION OF SMALL
HAIL TO THE FORECAST DUE TO EXPECTED ENERGETIC UPDRAFTS...AND WILL
KEEP A CLOSE WATCH FOR POTENTIAL FLASH FLOODING OUT OF SOME STORMS
AS THE AFTERNOON WEARS ON DUE TO SLOW MOTIONS AND MINIMAL OF
SHEAR. BY THIS EVENING...THE STRONGEST PIECE OF SHORTWAVE ENERGY
WILL MOVE UP FROM COLORADO...AND MODELS INDICATE A SLIGHT INCREASE
IN BULK SHEAR VALUES TO AROUND 30KTS ACROSS THE MOUNTAINS AND
SOUTHERN PORTIONS OF THE PLAINS DURING THIS TIME. SO COULD SEE A
BIT BETTER ORGANIZATION AND POTENTIAL FOR MARGINAL SEVERE HAIL OUT
OF THE STORMS THAT DEVELOP LATE AFTERNOON AND EVENING.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 453 AM MDT THU MAY 22 2014

VERY LITTLE CHANGE TO THE SYNOPTIC PATTERN OVER THE PAST 24
HOURS...AS THE UPPER-LOW HAS WOBBLED NEARLY STATIONARY OVR THE
GREAT BASIN. AT THE SFC...STATIONARY BOUNDARY REMAINS BANKED UP
ALONG THE CONTINENTAL DIVIDE AND EXPECT LITTLE IF ANY CHANGE THRU
THE PERIOD. LINGERING SHOWERS OVR NE COLORADO HAVE BEEN
DISSIPATING EARLY THIS MORNING. WOULD NOT BE AT ALL SURPRISED TO
SEE A SPRINKLE OR STRAY SHOWER HOLD TOGETHER LONG ENOUGH TO IMPACT
THE I80 CORRIDOR FROM KCYS TO KSNY. LOW DEW POINT DEPRESSIONS WILL
KEEP FOG OVR THE I80 SUMMIT THROUGH MID-MORNING. OTHERWISE...
EXPECT A DRY PARTLY/MOSTLY CLOUDY START TO THE DAY TODAY. SIMILAR
TO THE PAST FEW DAYS... DIFFLUENT SW FLOW WILL CONTINUE TODAY AS
THE UPPER-LOW SHIFTS ABOUT 300 MILES SOUTH OF ITS LOCATION
YESTERDAY. MODELS ADVERTISE ANOTHER SHORTWAVE EJECTING THRU THE
AREA THIS AFTERNOON. AS THE CAP ERODES...CONVECTION WILL FIRE
FIRST OVR CARBON AND ALBANY COUNTIES BY 2 PM. THESE STORMS WILL
THEN SHIFT ONTO THE SOUTHEAST WYOMING PLAINS BY LATE AFTERNOON AND
INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. STORMS WILL BE
MAINTAINED BY 1000-1500 J/KG OF SBCAPES OVR THE ERN PLAINS. THIS
WILL BE MORE THAN ENOUGH TO DEVELOP AND SUSTAIN STRONG UPDRAFTS.
THE OTHER PARAMETERS LOOK LESS FAVORABLE FOR WIDESPREAD SEVERE
POTENTIAL HOWEVER COMPARED TO YESTERDAY. DUE TO THE SOUTHWARD
SHIFT OF THE LOW...SO WENT THE FAVORABLE 0-6KM SHEAR VALUES WHICH
WILL HAVE FALLEN TO 20-30 KNOTS BY MIDDAY. THIS COMPARED TO THE
40-50 KNOTS YESTERDAY. ALTHOUGH A FEW STRONG WITH EVEN MARGINALLY
SEVERE HAIL WILL STILL BE A POSSIBILITY. LESSER 0-1KM EHI AND SRH
SUGGEST ANY TORNADIC DEVELOPMENT WILL BE HARDER TO COME BY TODAY
AS WELL. THE GREATER CONCERN WILL BE FLASH FLOODING POTENTIAL.
LIGHTER STEERING FLOW WILL MEAN SLOWER STORM MOTIONS AND WHEN
COMBINED WITH SKINNY CAPE WILL YIELD EFFICIENT RAINERS. CONVECTION
WILL DISSIPATE QUICKLY THIS EVENING...GIVING WAY TO PERHAPS JUST A
FEW SHOWERS MAINLY OVR THE WRN NEBRASKA PANHANDLE TONIGHT.

MUCH OF THE SAME ANTICIPATED ON FRIDAY AND SATURDAY AS THE UPPER-LOW
PUSHES THROUGH SRN ARIZONA INTO NW NEW MEXICO. DIFFLUENT SOUTHWEST
FLOW WILL CONTINUE BOTH DAYS. MODELS CONTINUE TO ADVERTISE A SERIES
OF SHORTWAVES EJECTING FROM THE PARENT UPPER-LOW. THESE COMBINED
WITH THE STRONG LLVL SE UPSLOPE AND RESULTANT INSTABILITY WILL SET
THE STAGE FOR ANOTHER ROUND OF PRIMARILY AFTERNOON/EVENING
THUNDERSTORMS. LIGHT STEERING WINDS WILL LIMIT SEVERE WEATHER THREAT
AGAIN FRIDAY AND SATURDAY...BUT POINT TO FLASH FLOODING POTENTIAL AS
THE MAIN CONCERN ONCE AGAIN. DEPENDING UPON THE AREAS THAT RECEIVE
RAIN TODAY...MAY NEED TO THINK ABOUT A FLASH FLOOD WATCH FOR FRIDAY
IF THE SAME AREAS LOOK TO RECEIVE ADDL RAINFALL.

HIGH TEMPERATURES WILL BE STEADY WITH HIGH TEMPERATURES OF GENERALLY
65 TO 75 DEGREES TODAY THRU SATURDAY.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 453 AM MDT THU MAY 22 2014

MAIN CONCERN IN THE EXTENDED PERIOD WILL BE THE PTNL FOR WIDESPREAD
MODERATE RAINFALL ON SUN AND MON. MEDIUM RANGE MODELS CONTINUE TO
ADVERTISE A POTENT UPPER LOW EJECTING INTO THE CENTRAL ROCKIES BY
SUN AFTN. AS THIS OCCURS...A NEARLY STATIONARY SFC FRONTAL BOUNDARY
SHOULD BECOME ESTABLISHED FROM SW TO NE ACROSS THE CWA. MOIST EAST
TO NORTHEAST FLOW ON THE NORTH SIDE OF THE BOUNDARY IS EXPECTED TO
CONTRIBUTE TO GOOD MOISTURE TRANSPORT AND PWAT VALUES BETWEEN 0.5
AND 1.0 INCHES...HIGHEST OVER THE NORTHERN PANHANDLE. THE GFS HAS
COME MORE INTO LINE WITH THE ECMWF SHOWING MUCH OF THE AREA IN THE
DEFORMATION AXIS FROM SUN AFTN THROUGH MON AM. POTENTIAL EXISTS FOR
A STRATIFORM PCPN SHIELD TO TAKE SHAPE DURING THIS TIME WITH SOME
EMBEDDED CONVECTION GIVEN SEVERAL HUNDRED J/KG OF CAPE WITHIN THE
LLVL THETA-E RIDGE AXIS. STILL SOME MODEL DISCREPANCIES WITH THE
EXACT LOCATION OF THE HEAVIER PCPN...BUT AM GROWING MORE CONCERNED
THAT THE HIGHER TERRAIN OUT WEST WILL GET IN ON THE ACTION WITH
FAVORABLE DYNAMIC SUPPORT OVER SUCH A LARGE AREA. K-INDEX VALUES
APPROACHING 40 OVER THE MOUNTAINS PER THE LATEST GFS SUGGESTS PTNL
FOR MODERATE TO HEAVY RAIN OVER CURRENT SNOW PACK...CONTRIBUTING TO
ACCELERATED SNOW MELT. WENT AHEAD AND INTRODUCED LIKELY POPS FOR A
PORTION OF THE AREA. LATER SHIFTS WILL PROBABLY NEED TO CONSIDER A
FLOOD WATCH IF GUIDANCE CONTINUES TO TREND WETTER...ESPECIALLY GIVEN
WEAK FLOW ALOFT AND RESULTING SLOW STORM MOTIONS.

WARMER AND DRIER THROUGH MID NEXT WEEK AS AN UPPER RIDGE BUILDS INTO
THE CENTRAL PLAINS. H7 TEMPS CLIMB FROM AROUND 5C OVER THE WEEKEND
TO BETWEEN 11-13C ON MON AND TUE. DOES NOT LOOK LIKE A WHOLE LOT OF
MID AND HIGH LEVEL MOISTURE TO WORK WITH...SO EXPECT ONLY MINIMAL
CHANCES FOR AFTN SHOWERS OR STORMS WITH AMPLE SUNSHINE AND TEMPS IN
THE UPPER 80S IN THE VALLEYS. AN ENERGETIC TROUGH IS FCST TO MOVE
ACROSS THE PACIFIC NW AT THE SAME TIME...BUT EXPECT THAT FEATURE TO
LIFT NORTHEAST TOWARD SOUTHERN ALBERTA AND SASKATCHEWAN ALONG THE
EDGE OF THE RIDGE THROUGH THE END OF THE PERIOD. NO MAJOR IMPACTS
ARE EXPECTED FOR OUR NECK OF THE WOODS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1222 PM MDT THU MAY 22 2014

ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN
THIS AFTERNOON. EXPECTING COVERAGE TO BE HIGHEST ALONG AND JUST
EAST OF THE LARAMIE RANGE. HEAVY RAIN COULD RESULT IN SOME BRIEF MVFR
CIGS/VIS. SHOWERS ARE ON THE DECREASE BY LATE EVENING. IFR CIGS
WILL BE POSSIBLE AT CYS AND SNY IN THE HOURS AROUND SUNRISE ON
FRI WITH THE MOIST SOUTHERLY WINDS.

&&

.FIRE WEATHER...
ISSUED AT 453 AM MDT THU MAY 22 2014

FIRE CONCERNS TO REMAIN MINIMAL FOR THE REST OF THE WEEK AND INTO
THE HOLIDAY WEEKEND AS A MOIST AIR MASS COMBINED WITH FUELS THAT
ARE IN GREEN-UP. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
WILL ALSO OCCUR ALONG AND EAST OF THE LARAMIE RANGE MOST DAYS WITH
VERY GOOD CHANCES FOR WETTING RAINS. A MORE WIDESPREAD RAIN EVENT
SATURDAY NIGHT AND SUNDAY WILL CONTINUE TO SUPPRESS FIRE WEATHER
CONCERNS THRU THE MEMORIAL DAY WEEKEND.

&&

.HYDROLOGY...
ISSUED AT 453 AM MDT THU MAY 22 2014

NORMAL TO ABOVE NORMAL TEMPERATURES WILL CONTINUE FOR THE REMAINDER
OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET
PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE
SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE
LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS WILL
CONTINUE TO SEE RISES TO AND IN SOME CASES INTO FLOOD STAGE THROUGH
THE END OF THE WEEK. RAIN CHANCES CONTINUE EVERY AFTERNOON AND
EVENING THROUGH THE WEEKEND. MODELS CONTINUE TO SUGGEST A PERIOD OF
MODERATE RAIN SATURDAY NIGHT AND SUNDAY FOR AREAS WEST OF THE
LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM
TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE
10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT
FLOODING/RIVER RISES COULD TAKE PLACE IF IT MATERIALIZES. WILL
CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT SPECIFICS
BECOME MORE CLEAR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RJM
SHORT TERM...HAHN
LONG TERM...HAMMER
AVIATION...FINCH
FIRE WEATHER...HAHN
HYDROLOGY...HAHN
Hazardous weather outlook, May 22, 1:02 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
102 PM MDT THU MAY 22 2014

WYZ103-106>108-115>119-231915-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
102 PM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
WITH THE THREAT FOR HEAVY RAIN AND FLASH FLOODING. IN
ADDITION...SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 7 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY
THROUGH SUNDAY. HEAVY RAIN AND FLASH FLOODING POTENTIAL WILL
BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>114-231915-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
102 PM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON
INTO THE EVENING. SOME STORMS OVER THE SNOWY RANGE AND SIERRA
MADRE MOUNTAINS MAY PRODUCE MODERATE TO HEAVY RAINFALL AT
TIMES...WHICH WILL INCREASE THE POTENTIAL FOR ENHANCED RUNOFF FROM
RAIN AND SNOWMELT AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY. RIVERS AND STREAMS WILL CONTINUE TO RISE AS WARM
TEMPERATURES ACCELERATE SNOW MELT. A MODERATE RAIN ON SNOW EVENT
SUNDAY MAY WORSEN RIVER AND STREAM RISES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-231915-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-
102 PM MDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
MODERATE TO HEAVY RAIN WILL BE THE PRIMARY HAZARD TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY
THROUGH SUNDAY. MODERATE TO HEAVY RAIN WILL CONTINUE TO BE THE
PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 22, 12:35 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1235 PM MDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             22 W CHEYENNE           41.14N 105.21W
05/22/2014  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

            THIS WAS ALONG INTERSTATE JUST PAST THE SUMMIT.

&&

DDEAL
Special weather statement, May 22, 2:19 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT THU MAY 22 2014

WYZ110-114-115-222100-
LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY-
219 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALBANY AND EASTERN CARBON
COUNTIES UNTIL 300 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF NORTH FORK CAMPGROUND...OR
28 MILES WEST OF LARAMIE...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARLINGTON...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 271 AND
287.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4162 10625 4157 10589 4135 10609 4138 10621
TIME...MOT...LOC 2019Z 189DEG 5KT 4143 10610

TJT
Special weather statement, May 22, 2:47 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT THU MAY 22 2014

WYZ103>105-222145-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
247 PM MDT THU MAY 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CONVERSE...
NORTHERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 345 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BATTLE MOUNTAIN TO 16 MILES WEST OF GARRETT...AND MOVING NORTHEAST
AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SHIRLEY BASIN...
  LITTLE MEDICINE SCHOOL...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4218 10657 4244 10639 4244 10609 4245 10608
      4239 10553 4201 10586
TIME...MOT...LOC 2046Z 221DEG 8KT 4222 10638 4211 10590

TJT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:23 PM MDTSpecial Weather StatementCYSConverse67 min
May 21, 6:36 PM MDTSevere Thunderstorm WarningCYSConverse39 min
May 21, 6:58 PM MDTTornado WarningCYSPlatte32 min
May 21, 7:48 PM MDTTornado WarningCYSPlatte27 min
May 21, 8:04 PM MDTFlash Flood WarningCYSPlatte4 hr
May 21, 11:23 PM MDTAreal Flood WarningCYSPlatte9 hr
May 22, 2:19 PM MDTSpecial Weather StatementCYSAlbany41 min
May 22, 2:47 PM MDTSpecial Weather StatementCYS58 min
May 22, 3:42 PM MDTFlash Flood WatchCYSAlbany, Carbon, Converse, Platte3 days
May 22, 4:12 PM MDTSpecial Weather StatementCYS48 min
May 22, 5:06 PM MDTSpecial Weather StatementCYS39 min

Nearby

Flood Watches in Wyoming, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.